Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 504, NWS Jackson, MS

June 30, 2001Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 30, 2001, 4:14 PM CDT for Simpson County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 30, 2001, 4:14 PM CDT (21:14 UTC)
Expired
Jun 30, 2001, 4:45 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Simpson County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 302114
SVRJAN
MSC127-302145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 445 PM CDT

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM ABOUT 7 MILES NORTHEAST OF 
  MENDENHALL...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL AREAS OF NORTHEASTERN SIMPSON COUNTY...NEAR
  HIGHWAY 13

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3188 8972 3196 8966 3205 8966 3205 8984
          3199 8989 3194 8984

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:20 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 30, 2:20 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SAT JUN 30 2001

MODELS ARE NOT IN TOO BAD OF AGREEMENT TODAY WITH REGARD TO
EVOLUTION OF PATTERN ACROSS REGION. APPEARS AS THOUGH UPPER LOW
CURRENTLY TO OUR NW WILL WEAKEN AND GRADUALLY DROP SW NEXT 36
HOURS...EVENTUALLY BECOMING ABSORBED INTO SYSTEM OVER NORTHERN GULF.
HENCE THIS SYSTEM WILL GRADUALLY BECOME LESS OF AN INFLUENCE ON OUR
WEATHER NEXT FEW DAYS.

FOR TONIGHT UPPER LOW WILL BE CLOSER TO FORECAST AREA THAN LAST
NIGHT...LOCATED OVER CENTRAL AR BY MIDNIGHT. CONVECTION PERSISTED
ALL NIGHT LAST NIGHT NEAR THIS SYSTEM. WITH ISENTROPIC UPGLIDE
FORECAST ON 305K AND 310K SURFACES ACROSS FORECAST AREA TONIGHT...
WILL NOT TRY TO LIMIT CONVECTION TO ONLY THE EVENING HOURS. WILL
TAPER POPS FROM HIGH CHANCE W TO SLIGHT CHANCE SE. ALTHOUGH UPPER
LOW WILL BE WEAKENING ON SUNDAY...RESIDUAL OUTFLOW BOUNDARIES...
HEATING...AND MOIST/UNSTABLE AIR SHOULD RESULT IN SCATTERED
CONVECTION ONCE AGAIN. BY MONDAY...A WEAKENING SURFACE BOUNDARY WILL
DROP INTO FORECAST AREA PROVIDING FOCUS FOR CONVECTION. APPEARS AS
THOUGH BEST MOISTURE/INSTABILITY WILL BE OVER CENTRAL AND SOUTHERN
AREAS SO WILL CARRY HIGHEST POPS...HIGH CHANCE...THERE.

AS FAR AS TEMPERATURES...MAV AND FWC IN AGREEMENT AND LOOK GOOD
THROUGH THE PERIOD WITH HIGHS NEAR 90 AND LOWS AROUND 70.

IN THE EXTENDED...BOUNDARY MOVING INTO THE AREA DISSIPATES BY
TUESDAY WITH DIURNAL CONVECTION THE RULE FROM THEN INTO WEDNESDAY.
MRF/UKMET AGREE ON BRINGING A MUCH STRONGER FRONT INTO THE FORECAST
AREA THURSDAY WITH A BETTER RISK OF CONVECTION...FOLLOWED BY DRIER
WEATHER FRIDAY AND SATURDAY. CANADIAN/NOGAPS NOT QUITE AS AGGRESSIVE
WITH THIS SCENARIO...BUT MRF/UKMET SEEM TO HAVE BEEN PERFORMING WELL
AND PATTERN OF STRONGER FRONTAL PASSAGES HAS BEEN THE RULE THIS
SUMMER. FOR NOW WILL FOLLOW NCEP SOLUTION OF GENERALLY ACCEPTING
MRF/UKMET...ONLY A LITTLE SLOWER WITH FRONTAL MOVEMENT.

PRELIM NUMBERS...
JAN 069/090 070/091 071 3424
MEI 069/090 070/091 070 3424

08

In the hours before

Special weather statement, Jun 30, 2:10 PM CDT, 2 hours 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT SAT JUN 30 2001

...THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED OVER EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI THROUGH THE EARLY EVENING HOURS. ALTHOUGH NO
SEVERE WEATHER IS ANTICIPATED...STORMS HAVE THE POTENTIAL OF
PRODUCING PEA SIZE HAIL...WINDS UP TO 40 MPH...HEAVY
RAINFALL...AND FREQUENT LIGHTNING.

SHOWERS AND THUNDERSTORMS SHOULD BEGIN WEAKENING SHORTLY AFTER
SUNSET...WITH THE LOSS OF DAYTIME HEATING.

THOSE INVOLVED IN OUTDOOR ACTIVITIES SHOULD KEEP IN MIND
THUNDERSTORMS DEVELOP QUICKLY IN THE SUMMERTIME...AND IF
LIGHTNING IS SEEN OR THUNDER IS HEARD...TO TAKE SHELTER
IMMEDIATELY.

...FLOODING...
WIDESPREAD FLOODING IS NOT EXPECTED.  HOWEVER...THUNDERSTORMS
THAT DO DEVELOP...WILL PRODUCE RAINFALL RATES NEAR OR ABOVE ONE
INCH PER HOUR.	THIS WILL PRODUCE PONDING OF WATER ON
ROADS...URBAN AREAS...AND LOW SPOTS.  DO NOT DRIVE INTO AREAS
WHERE THE ROAD CAN NOT BE SEEN AS IT IS VERY DIFFICULT TO
DETERMINE THE DEPTH OF THE WATER.  MOST VEHICLES BECOME BUOYANT
IN ONLY 18 TO 24 INCHES OF STANDING WATER.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:03 PM CDTSevere Thunderstorm WarningJANLincoln27 min
Jun 30, 6:28 PM CDTSevere Thunderstorm WarningJANMadison, Rankin47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.